Alert archive / Nevada / High Wind Warnings in 2024
High Wind Warning 5, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Apr 12, 2024, 11:26 AM PDT for Nye County, Nevada. It took effect at Apr 13, 2024, 8:00 AM PDT. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2024, 11:26 AM PDT (18:26 UTC)
- In effect from
- Apr 13, 2024, 8:00 AM PDT
- Expired
- Apr 13, 2024, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:32 AM PDT | NON-TSTM WND GST 72 | 11 Sse Blue Eagle Ranch, NV | RAWS Timber Mtn (TMBN2), elevation 9000 feet. |
| Apr 13, 3:29 PM PDT | HIGH SUST WINDS 40 | 1 Sse Tonopah, NV | NDOT US95 Tonopah Summit (TONNV), elevation 6253 feet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3792 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699 WWUS75 KLKN 121826 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1126 AM PDT Fri Apr 12 2024 NVZ040-131200- /O.UPG.KLKN.HW.A.0005.240413T1800Z-240414T0300Z/ /O.NEW.KLKN.HW.W.0005.240413T1500Z-240414T0600Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 1126 AM PDT Fri Apr 12 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Blowing dust will reduce visibility to one mile or less in spots. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ035>037-041-131200- /O.NEW.KLKN.WI.Y.0012.240413T1500Z-240414T0600Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Blue Eagle Ranch, and Duckwater 1126 AM PDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County and Northeastern Nye County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could reduce visibility to one mile or less in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
3 follow-up statements
452 WWUS75 KLKN 131107 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 407 AM PDT Sat Apr 13 2024 NVZ040-140000- /O.CON.KLKN.HW.W.0005.240413T1500Z-240414T0600Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 407 AM PDT Sat Apr 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Blowing dust will reduce visibility to one mile or less in spots. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ035>037-041-140000- /O.CON.KLKN.WI.Y.0012.240413T1500Z-240414T0600Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Blue Eagle Ranch, and Duckwater 407 AM PDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County and Northeastern Nye County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could reduce visibility to one mile or less in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
687 WWUS75 KLKN 132015 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 115 PM PDT Sat Apr 13 2024 NVZ040-140600- /O.CON.KLKN.HW.W.0005.000000T0000Z-240414T0600Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 115 PM PDT Sat Apr 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Northwestern Nye County. * WHEN...Through 11 PM PDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Blowing dust will reduce visibility to one mile or less in spots. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ035>037-041-140600- /O.CON.KLKN.WI.Y.0012.000000T0000Z-240414T0600Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Blue Eagle Ranch, and Duckwater 115 PM PDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County and Northeastern Nye County. * WHEN...Through 11 PM PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could reduce visibility to one mile or less in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
558 WWUS75 KLKN 140544 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1044 PM PDT Sat Apr 13 2024 NVZ040-140645- /O.EXP.KLKN.HW.W.0005.000000T0000Z-240414T0600Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 1044 PM PDT Sat Apr 13 2024 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Wind speeds have diminished significantly this evening. While some gusts remain strong over mountains, winds in valley are well below critical levels. As such, the high wind warning will be allowed to expire at 11pm this evening. $$ NVZ035>037-041-140645- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-240414T0600Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Blue Eagle Ranch, and Duckwater 1044 PM PDT Sat Apr 13 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Wind speeds have diminished significantly this evening. While some gusts remain strong over mountains, winds in valley are well below critical levels. As such, the wind advisories will be allowed to expire at 11pm this evening. $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 12, 4:59 AM PDT, 6 hours 27 minutes earlier.
Area forecast discussion, Apr 12, 4:59 AM PDT, 6 hours 27 minutes before
Area Forecast Discussion National Weather Service Elko NV 459 AM PDT Fri Apr 12 2024 .SYNOPSIS...Scattered showers and thunderstorms today and again on Saturday, along with gusty southerly winds in the afternoon and evening hours which may result in blowing dust and reduced visibilities. Much cooler Saturday night into Sunday with light snow reaching some of the valley locations. && .SHORT TERM...Today through Saturday night. Mid-level clouds over NE Nevada late tonight will exit into ID and UT shortly afternoon sunrise, with sunny skies across the CWA into the mid-morning hours. An upper level low just off the northern CA coast is sliding south, which will bring an increased southwesterly flow across NV today. Breezy conditions and patches of blowing dust are expected across central NV today, with a chance of blowing dust reaching up into northern NV later this afternoon or early evening. The approaching low will also bring increasing mid-level moisture and instability to much of northern NV late this morning and through the afternoon, with a 10-25% chance of thunderstorms. Cloud bases are relatively high at around 8-10k feet, with little if any precipitation expecting in any cells that do develop today. Best chances for showers and TS today will be across Humboldt county. Tonight into Saturday the offshore low will drift south and slightly east which will increase the SW flow over NV. Main concerns Saturday afternoon and early evening will be the strong southerly winds across much of central NV. The High Wind Watch remains in effect for NW Nye county on Saturday, with increasing confidence in Wind Advisory level criteria for Southern Lander and Eureka counties. Blowing dust will be a concern on Saturday across all of central NV, with dust possibly being blown up to or north of the I80 corridor by the late afternoon or early evening hours. Reduced visibilities in blowing dust will be a concern. Showers and thunderstorms are expected across Humboldt and western Elko counties on Saturday, and possibly into NW Nye near Gabbs. Saturday evening as the CA low shifts a little further to the east, much cooler air will overspread NV with valley rain and mountain snow. By late Saturday evening and into the overnight hours some of the higher elevation valley areas of central NV may see a dusting of snow, which includes much of the Highway 50 corridor where summits may receive up to an inch of snow by sunrise Sunday. .LONG TERM...Sunday through next Friday. Deep upper level low continues to move inland Sunday, positioned over Nevada by Sunday night. This keeps rain and snow showers in the forecast Sunday with accumulating valley rain and rain/snow mix in and near Humboldt County during the morning before dissipating. That said, instability showers are likely across the forecast area Sunday afternoon and an isolated rumble of thunder is also possible. Afternoon showers will be generally brief with graupel likely under any stronger showers. Southwest winds will be elevated Sunday but will not be as strong as Saturday, remaining sub advisory levels. Showers and gusty winds dissipate Sunday night. Cooler temperatures Sunday with daytime highs in the mid 40s to mid 50s and overnight lows in the mid 20s to mid 30s. Mostly dry weather on Monday aside from some linger showers being possible in White Pine County as the upper low moves east. Northwesterly breezes will also be in place during the day. Next weather producer moves in Tuesday evening as numerical guidance continues to indicate a deep low and robust cold front to move south into Nevada from the PacNW. Probability of precipitation increases to 20-35% for northern Nevada Tuesday and Wednesday with lower probabilities for central Nevada, but will ultimately depend on how far south the low and cold front progress. Strong cold front with a cold air mass moving in post frontal provide another opportunity for valley snow to occur, though impacts from snow will be little to none for the valleys. Cold north/northwesterly breezes thru mid week with temperatures decreasing another few degrees. && .AVIATION...VFR conditions continue at all terminals through this morning. Breezy winds in the afternoon from the S-SW expected to affect all TAF sites, increasing to 15-20 knots with gusts as high as 30 to 35 knots at KELY and KTPH. Gusty winds may lead to BLDU and HZ with reduced VIS at times at KTPH and KELY. There is also a 15-20% chance of isolated TS with -SHRA for northern terminals starting 22Z Fri. Potential impacts will include lightning, virga, and gusty outflow winds up to 40 knots. Thunderstorm activity weaken along with subsiding winds for northern terminals around 02Z Sat. Elevated winds will persist for KTPH and KELY through tonight. && .HYDROLOGY...Accelerated melting of the mountain snowpack continues through Saturday as temperatures remain well above normal. Gusty southerly winds today and Saturday will also contribute to the increased rate of snowmelt, with elevated and swift flows on many regional waterways through at least Saturday night. The Bruneau River is currently in action stage, and may reach minor flood stage later today or on Saturday. The Owyhee River near Mountain City is currently very close to action stage, and will likely reach and remain above action stage late this evening or early Saturday morning after another day of warm temperatures. && .LKN Watches/Warnings/Advisories... High Wind Watch from Saturday morning through Saturday evening Northwestern Nye County. && 96/92/90
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:58 PM PDT | River Flood Advisory | LKN | Elko | 21 days |
| Apr 12, 11:26 AM PDT | Wind Advisory | LKN | Eureka, Lander, Nye, White Pine | 36 hr |
| Apr 12, 4:42 PM PDT | Special Weather Statement | LKN | Humboldt | 33 min |
Nearby
High Wind Warnings in Nevada, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.